Treat or Prevent. Amoxicillin is an antibiotic that is prescribed to either help prevent an infection in a person who may require antibiotics prior to surgery or to treat an active infection.
Wisdom teeth removed. Penicillin is given as prophylaxis to prevent infection after most of dental procedures, that includes wisdom tooth extraction.
I'm taking amoxicillin for wisdom teeth. I took one pill at 7:00 pm and it says to wait every 8 hours but I took one at 12:30am. Is that okay?
You'll be fine. Try to space out the medication and use as directed.
It is OK. However, the amoxicillin is more likely to be effective if you follow your doctor's exact instructions. Take care.
I was prescribe amoxicillin trihydrate after all 4 of my wisdom teeth were removed. What are the side effects of this drug I am a 16 and weigh 52kg?
Very few. Amoxicillin is a very safe antibiotic with very, very few side effects. Take it with 8 oz of water, which can help prevent a yeast infection, or diarrhea if taken for 7-10 days, which are fairly common side effects of most antibiotics. Other than that, there are very few side effects, if you are not allergic to drugs in the penicillin class. Good for you for checking carefully before taking it.
I'm reacting to the amoxicillin my wisdom teeth surgeon put me on, should I stop taking it? Are there any alternatives?
Depends. Depends on your reactions. If it is upsetting your stomach then you should be taking it with food. If you are getting hives and itching then you should stop taking it. You need to contact the surgeon with you symptoms and be guided by his advice.
Call surgeon. The oral surgeon who prescribed this can offer you alternatives. I don't know if you are haveing an allergic reaction or an upset stomach, but in either case, give surgeon a call.
Yes and yes. Reacting to it in what way? If you have itching, a rash, hives, etc, all of which are symptoms of an allergic reactions, then yes, stop taking it until you speak to your surgeon. To answer your second question, yes there many alternatives. This warrants a call to your surgeon for advice as soon as possible. If it's after office hours, explain your problem and request they call you asap.
Absolutely. Stop taking the antibiotic and call your surgeon to explain to him exactly what type of 'reaction' you're having. It is quite likely that he or she will place you on a different antibiotic. Keep smiling!
Amoxicillin causing massive itching. Taking it because of wisdom teeth removal. Should I continue taking it though?
Call dentist. If the reason that you were prescribed the antibiotic was prevention of an infection it' s OK to stop taking it and call your dentist in am. If there was an infection/ abscess to begin with would suggest that you go to Urgent Care.
No!!! I sounds like an allergic reaction. Get off the penicillin immediatly. Your doc can prescribe a different antibiotic.
I got my wisdom teeth pulled so I recently did coke instead of my 800mg ib profin and 500mg amoxicillin but like half an hour to an hour later, my to?
Coke. You are not making sense? Suspect you are high?
Question? Please rephrase with a question.
Wrong choice. Ibuprofen analgesic would have lasted 3.5-6 hours. Analgesic effect of coke wore off in an hour. Antibiotic Amoxicillin prescribed to reduce risk of infection. Coke has no anti-bacterial properties. Your Dentist or Oral Surgeon prescribed specific medication because it would have helped you. You disregarded his/her instructions and took a drug that will only cause you bodily harm. Bad choice.
Clindamycin et al. Clindamycin and Keflex are some common antibiotics used for oral surgery. However, Keflex can have some cross-allergy if you are allergic to penicillin.
Infected post-op. Amoxicillin is a very common and inexpensive antibiotic for oral infections. The infection following wisdom teeth extractions usually involve the bony socket requiring a strong antibiotic to control. There are several other antibacterial medications, like Keflex or clindamycin, that can be switched to if the infection lingers. I would advise drinking more fluids to flush the body of toxins.
Postop Infection. Amoxicillin would be the first choice, unless you're allergic to penicillin. Other choices include Clindamycin or keflex. More importantly, have you contacted your oral surgeon or been back to see them? You should, if you haven't. A postoperative wound infection can potentially be serious, and could lead to an abscess requiring an incision and drainage procedure, or even osteomyelitis. See the doc.
I am having my wisdom teeth taken out, and my dentist wants me to take 4 capsules of 500mg amoxicillin pre-op. Is this safe? I way about 110 lbs.
It's safe. Discuss your concerns with your surgeon.
Yes, it is safe! It appears that your dentist is covering you with antibiotics to protect the rest of your body against the oral bacteria that will enter your body during the surgery. This is very common for people with heart valve issues and was for people with replacement joints. He is prescribing the adult dose for an antibiotic and you are fine at your weight. Good luck and follow his post op directions!
Yes. This is done routinely in people who have prosthetic heart valves or joints prior to any dental care. I am going to assume that you have neither, so why is s/he asking you to take them. It could be for the same reasons, to help prevent bacterial endocarditis, or bacteremia from the procedure.
Safe. Your Dentist (hopefully a specialist Oral and Maxillofacial Surgeon) wants to reduce the risk of infection. Yes, follow his/her medication instructions to the letter. Your Dentist knows you, knows your problem, and has arrived at the appropriate solution. We don't know you or your situation at all. If you trust Dentist's surgical abilities, also trust medication advice.
I've Been taking amoxicillin and oxicodone because I had wisdom teeth out but I'm done taking it…Im getting acne Breakout now is it from not taking it?
Not related. Do not take those meds for acne. See your doctor first to discuss better options.
Doubtful but... I would consult your Dr. Or a pharmacist to answer these questions.
Doubtful. I doubt that completion of antibiotic and pain pills would bring on acne - but even if it did, you can't be on either long-term. See your PCP or a dermatologist if it is too bad to tolerate. Best!
Acne. Amoxicillin is not a standard treatment for acne, so I don't think that it is related. Stress to your body from your recent dental surgery may be the reason for the breakout. Acne flares are also common at different times in the menstrual cycle. A wide variety of treatments are available for acne, from over the counter solutions to topical and oral prescriptions. See your doctor for advice.